Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 234, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 14, 2011, 4:13 PM EDT for 5 counties in Georgia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 4:13 PM EDT (20:13 UTC)
- Expired
- May 14, 2011, 5:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Emanuel County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:35 PM EDT | TSTM WND DMG | Bartow, GA | JEFFERSON COUNTY 911 RELAYED A REPORT OF A TREE DOWNED ONTO A POWERLINE IN BARTOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS52 KFFC 142013
SVRFFC
GAC107-163-167-175-303-142115-
/O.NEW.KFFC.SV.W.0234.110514T2013Z-110514T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LAURENS COUNTY IN CENTRAL GEORGIA
NORTHERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
JOHNSON COUNTY IN EAST CENTRAL GEORGIA
SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 515 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF RIDDLEVILLE TO
RIDDLEVILLE TO 7 MILES SOUTHEAST OF WRIGHTSVILLE...MOVING EAST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DAVISBORO...BARTOW...WADLEY...SWAINSBORO...LOUISVILLE...SUMMERTOWN
AND GARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3250 8261 3251 8265 3250 8264 3246 8280
3285 8271 3301 8283 3315 8247 3297 8227
3293 8227 3283 8231 3283 8226 3281 8221
3282 8216 3263 8205
TIME...MOT...LOC 2014Z 256DEG 19KT 3300 8279 3287 8264
3266 8261
$$2 follow-up statements
308
WWUS52 KFFC 142039
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SAT MAY 14 2011
GAC107-163-167-175-303-142115-
/O.CON.KFFC.SV.W.0234.000000T0000Z-110514T2115Z/
WASHINGTON GA-LAURENS GA-JOHNSON GA-EMANUEL GA-JEFFERSON GA-
439 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN JEFFERSON...NORTHERN EMANUEL...EASTERN JOHNSON...EXTREME
EAST CENTRAL LAURENS AND EAST CENTRAL WASHINGTON COUNTIES...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRANGE TO BARTOW TO BLUNDALE TO
ADRIAN...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORRISTOWN JUNCTION...MOXLEY...STAPLETONS CROSSROADS...DELLWOOD...
COLEMANS LAKE...LOUISVILLE...SUMMERTOWN...THREE POINTS...MODOC...
SWAINSBORO...CANOOCHEE AND GARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE THROUGH LAURENS
AND WILKINSON COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS!
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3251 8265 3250 8265 3249 8269 3283 8258
3305 8270 3315 8247 3297 8227 3293 8227
3283 8231 3283 8226 3281 8220 3282 8216
3263 8205
TIME...MOT...LOC 2038Z 260DEG 33KT 3304 8255 3291 8240
3279 8236 3253 8252
$$463
WWUS52 KFFC 142051
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT SAT MAY 14 2011
GAC167-175-303-142101-
/O.CAN.KFFC.SV.W.0234.000000T0000Z-110514T2115Z/
WASHINGTON GA-LAURENS GA-JOHNSON GA-
451 PM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSON...EXTREME EAST
CENTRAL LAURENS AND EAST CENTRAL WASHINGTON COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THESE COUNTIES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EAST CENTRAL GEORGIA.
LAT...LON 3252 8261 3255 8259 3251 8264 3259 8258
3265 8247 3268 8250 3276 8244 3281 8252
3292 8251 3295 8254 3301 8255 3308 8264
3315 8247 3297 8227 3283 8231 3281 8221
3282 8216 3263 8205
TIME...MOT...LOC 2051Z 260DEG 33KT 3306 8241 3293 8226
3281 8222 3255 8238
$$
GAC107-163-142115-
/O.CON.KFFC.SV.W.0234.000000T0000Z-110514T2115Z/
EMANUEL GA-JEFFERSON GA-
451 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN JEFFERSON AND NORTHERN EMANUEL COUNTIES...
AT 448 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LOUISVILLE TO 6
MILES EAST OF MOXLEY TO THREE POINTS TO NORRISTOWN JUNCTION...MOVING
EAST AT 40 MPH. THE STRONGEST PART OF THIS STORM IS LOCATED EAST OF
MOXLEY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MODOC...SWAINSBORO...CANOOCHEE AND GARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EAST CENTRAL GEORGIA.
&&
LAT...LON 3252 8261 3255 8259 3251 8264 3259 8258
3265 8247 3268 8250 3276 8244 3281 8252
3292 8251 3295 8254 3301 8255 3308 8264
3315 8247 3297 8227 3283 8231 3281 8221
3282 8216 3263 8205
TIME...MOT...LOC 2051Z 260DEG 33KT 3306 8241 3293 8226
3281 8222 3255 8238
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:46 PM EDT, 27 minutes earlier.
Area forecast discussion, May 14, 3:46 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 PM EDT SAT MAY 14 2011 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... COLD FRONT SWEEPING ACROSS THE STATE THIS AFTERNOON WILL CONTINUE PUSHING EAST THIS EVENING...SHOULD BE THROUGH THE FORECAST AREA BY 06Z WITH DEEPER CONVECTION ENDING DURING THE EVENING. PERSISTENT UPPER LOW OVER THE OHIO VALLEY THROUGH THE SHORT TERM FORECAST PERIOD WILL KEEP AT LEAST A SLIGHT CHANCE FOR SHOWERS IN THE FORECAST... MAINLY IN THE NORTH. A MORE SIGNIFICANT LOBE OF ENERGY ROTATING AROUND THE UPPER LOW WILL BRING A BETTER CHANCE FOR PRECIPITATION MONDAY...BUT I AM KEEPING POPS IN THE CHANCE CATEGORY FOR NOW. EVEN WITH COOLER TEMPERATURES ALOFT...INSTABILITY IS MARGINAL AT BEST THROUGH THIS TIME PERIOD. ONLY INCLUDING THUNDER DURING THE DAY MONDAY WITH THE INCREASED UPPER FORCING. .LONG TERM /TUESDAY THROUGH SATURDAY/... NO CHANGES TO THE EXTENDED FORECAST TRENDS AT THIS TIME. STILL SOME DISAGREEMENT BETWEEN THE GFS AND ECMWF CONCERNING THE EVOLUTION OF THE UPPER FLOW...BUT GENERALLY DRY AND MILD TO SEASONALLY WARM TEMPERATURES LOOK APPROPRIATE WITH THE OMEGA-LIKE STATIC UPPER PATTERN PERSISTING THROUGH THE MAJORITY OF THE PERIOD. && AVIATION... 18Z UPDATE... COLD FRONT IS KNOCKING ON GEORGIA'S DOOR...WITH GUSTY WNW WINDS EXPECTED ONCE IT PUSHES IN. STILL A CHANCE OF THUNDER ALONG AND AHEAD OF THE FRONT...SO HAVE LEFT CB IN THE CLOUD GROUPS FOR THE FIRST FEW HOURS. SIGNIFICANT LOW LEVEL MOISTURE SHOULD MOVE INTO MAINLY NORTH GEORGIA BEHIND THE FRONT...SO LOW MVFR CIGS EXPECTED SUNDAY MORNING FOR THE NORTHERN TAFS. SOME HINT AT IFR CIGS BUT HAVE NOT INCLUDED ANY FOR NOW. SHOULD START CLEARING BACK TO VFR BY MIDDAY SUNDAY WITH GUSTY WINDS BUILDING BACK IN. //ATL CONFIDENCE...18Z UPDATE... HIGH ON WINDS. MEDIUM ON CIGS. LOW ON DEVELOPMENT OF POTENTIAL TSRA THROUGH 00Z TONIGHT. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 73 51 68 / 20 10 10 40 ATLANTA 55 72 52 64 / 10 10 10 40 BLAIRSVILLE 54 69 49 62 / 20 20 30 40 CARTERSVILLE 53 69 50 63 / 10 20 30 40 COLUMBUS 56 76 54 69 / 5 5 10 30 GAINESVILLE 55 70 51 65 / 20 20 20 40 MACON 57 78 53 71 / 10 5 10 30 ROME 52 68 50 63 / 10 20 30 40 PEACHTREE CITY 54 73 51 65 / 5 10 10 30 VIDALIA 60 81 57 75 / 30 5 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, May 14, 11:45 AM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT SAT MAY 14 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. .SYNOPSIS... LOW PRESSURE OVER THE OHIO RIVER VALLEY WILL DRAG A COLD FRONT THROUGH GEORGIA THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. THE BEST LOCATION FOR THUNDERSTORMS WILL BE NORTH AND EAST OF A LINE FROM ROME...TO GAINESVILLE...TO MACON...TO CORDELE. .DISCUSSION... LOW PRESSURE CENTERED OVER THE OHIO RIVER VALLEY WILL DRAG A COLD FRONT THROUGH GEORGIA THIS AFTERNOON AND TONIGHT...WITH SHOWER AND THUNDERSTORM ACTIVITY FOCUSED ALONG AND AHEAD OF THIS BOUNDARY. MODERATE INSTABILITY IS EXPECTED WITH CAPES BETWEEN 1000 AND 1500. SOME STORMS MAY BECOME STRONG...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED TO DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA EARLY SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH FRIDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 14, 1:17 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EDT SAT MAY 14 2011
GAZ074-076-085-086-141745-
117 PM EDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 145 PM
EDT...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS OVER JOHNSON AND EMANUEL
COUNTIES...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS EXTREME SOUTHEAST WASHINGTON...JOHNSON...EMANUEL AND
SOUTH JEFFERSON COUNTIES THROUGH 145 PM EDT.
&&
LAT...LON 3254 8203 3255 8209 3251 8215 3236 8224
3233 8224 3229 8228 3238 8240 3244 8238
3245 8240 3250 8255 3275 8287 3313 8228
3293 8227 3283 8231 3281 8221 3282 8215
3266 8207 3261 8200
TIME...MOT...LOC 1716Z 242DEG 18KT 3277 8267Special weather statement, May 14, 2:12 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT SAT MAY 14 2011
GAZ071-072-081>083-094>096-105-107-141900-
212 PM EDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TWIGGS...PULASKI...PEACH...MONROE...JONES...BIBB...BLECKLEY...
CRAWFORD...DOOLY AND HOUSTON COUNTIES UNTIL 300 PM EDT...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RUSSELLVILLE TO VIENNA...MOVING NORTHEAST
AT 30 MPH.
WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS TWIGGS...PULASKI...PEACH...MONROE...JONES...BIBB...
BLECKLEY...CRAWFORD...DOOLY AND HOUSTON COUNTIES THROUGH 300 PM EDT.
&&
LAT...LON 3272 8385 3288 8412 3312 8351 3305 8339
3293 8336 3289 8340 3258 8323 3241 8322
3234 8331 3233 8329 3225 8337 3220 8331
3211 8352 3212 8360 3208 8361 3202 8374
3203 8381
TIME...MOT...LOC 1812Z 245DEG 28KT 3285 8395 3276 8375
3247 8374 3213 8371Special weather statement, May 14, 2:33 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT SAT MAY 14 2011
GAZ086-141900-
233 PM EDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN EMANUEL COUNTY UNTIL 300 PM EDT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLEMANS LAKE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS NORTHEAST EMANUEL COUNTY THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE
CANOOCHEE...SUMMERTOWN...THREE POINTS AND COLEMANS LAKE.
&&
LAT...LON 3264 8230 3282 8236 3284 8233 3283 8226
3281 8221 3282 8218 3282 8215 3280 8213
3278 8212 3268 8209
TIME...MOT...LOC 1833Z 245DEG 23KT 3280 8227Special weather statement, May 14, 2:54 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT SAT MAY 14 2011
GAZ061-072>074-083>085-096-097-109-141945-
254 PM EDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
TWIGGS...LAURENS...JONES...JOHNSON...WILKINSON...BALDWIN...
BLECKLEY...DODGE AND HANCOCK COUNTIES UNTIL 345 PM EDT...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAY TO BAILEYS PARK...MOVING EAST AT 30
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...TWIGGS...LAURENS...JONES...JOHNSON...WILKINSON...
BALDWIN...BLECKLEY...DODGE AND HANCOCK COUNTIES THROUGH 345 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PAULK...ROYAL...
PORTER...COLEY STATION...BAILEYS PARK...COCHRAN...DISTRICT PATH...
RIPLEY...FITZPATRICK...DRY BRANCH...MOUNTAIN SPRINGS...POSTELL...
CLINTON...BRADLEY AND WAYSIDE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
LAT...LON 3227 8335 3235 8344 3257 8342 3279 8352
3282 8349 3286 8355 3309 8365 3326 8302
3273 8280 3239 8282 3225 8337
TIME...MOT...LOC 1853Z 253DEG 27KT 3304 8350 3260 8331
3235 8333Special weather statement, May 14, 3:39 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT SAT MAY 14 2011
GAZ050-060-061-073-074-084-085-097-142015-
339 PM EDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...PUTNAM...LAURENS...JOHNSON...WILKINSON...BALDWIN...
GREENE AND HANCOCK COUNTIES UNTIL 415 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WARFIELD TO CADWELL...MOVING NORTHEAST AT
30 MPH.
WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS WASHINGTON...PUTNAM...LAURENS...JOHNSON...
WILKINSON...BALDWIN...GREEN E AND HANCOCK COUNTIES THROUGH 415 PM
EDT.
&&
LAT...LON 3239 8274 3223 8303 3234 8309 3280 8298
3321 8329 3327 8355 3330 8353 3355 8308
3352 8298 3347 8301 3345 8298 3345 8285
3343 8282 3317 8274 3312 8266 3304 8260
3301 8255 3293 8253
TIME...MOT...LOC 1939Z 237DEG 24KT 3327 8340 3326 8320
3285 8289 3231 8304Local storm report, May 14, 4:05 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 4 NE NICKLESVILLE 32.74N 83.05W
05/14/2011 WILKINSON GA 911 CALL CENTER
WILKINSON COUNTY 911 REPORTED SEVERAL DOWNED TREES
BETWEEN TOOMSBORO AND NICKLESVILLE.
&&
RGARCIAThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:50 PM EDT | Special Weather Statement | FFC | Crisp | 40 min |
| May 13, 9:10 PM EDT | Special Weather Statement | FFC | Crisp | 35 min |
| May 14, 1:17 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson | 28 min |
| May 14, 2:12 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Dooly, Houston, Jones, Peach and 2 more | 48 min |
| May 14, 2:33 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| May 14, 2:54 PM EDT | Special Weather Statement | FFC | Baldwin, Bleckley, Jones, Laurens, Twiggs, Wilkinson | 51 min |
| May 14, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 39 min |
| May 14, 3:39 PM EDT | Special Weather Statement | FFC | Hancock, Johnson, Laurens, Putnam, Washington | 36 min |
| May 14, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 52 min |
| May 14, 4:27 PM EDT | Special Weather Statement | FFC | Taliaferro | 48 min |
| May 14, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 44 min |
| May 14, 5:14 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 46 min |
| May 14, 5:41 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| May 14, 5:55 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 50 min |
| May 14, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 49 min |
| May 14, 6:46 PM EDT | Special Weather Statement | FFC | Wilcox | 29 min |
| May 14, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 52 min |
| May 14, 7:28 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| May 14, 7:55 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.